Paramol Tablets
  • Paramol Tablets

Paramol Tablets

From £3.20

Medication features

  • Strong Pain Killer
  • Contains Dihydrocodeine & Paracetamol
  • Short Term Use < 3 Days

Overview

Buy Paramol Tablets Online

You can order Paramol pain killer tablets from our UK registered online pharmacy. Complete a short assessment so we can assess your suitability for treatment and you can get Paramol delivered right to your home in 1-5 working days.

What is Paramol?

Paramol tablets contain a combination of paracetamol and dihydrocodeine. They are used as a short term pain killer for acute moderate pain. They are best used for pain that is not able to be managed by paracetamol, ibuprofen or other pain killers alone.

Paramol may be used for pain relief in conditions such as headaches, migraines, period pain, toothaches and other dental pain, backache, muscle aches and pains, and joint pain.

How does Paramol work?

Paramol uses the combination of two pain killers to get stronger pain relief. It isn’t exactly known how paracetamol works however, it is a well known mild pain killer. Dihydrocodeine is converted by the body into an opioid. Only a small amount of opioid is created from the conversion, generally enough to provide extra pain relief, but not enough to cause addiction if used short term.

What alternatives are there for Paramol?

Many alternatives exist for pain relief. Depending on the severity of pain you should consult your doctor or pharmacist for more information on which therapy would be best for your type of pain. Some medicines may not be appropriate with certain other medicines or medical conditions. 

Some alternative pain relief options are:

For chronic or severe pain, please refer to your doctor for a pain management plan and stronger pain killer options.

Warnings

Codeine should only be used to relieve acute moderate pain in children older than 12 years and only if it cannot be relieved by other painkillers such as paracetamol or ibuprofen alone.

Codeine is not recommended for adolescents (12–18 years) who have problems with breathing.

Taking too much opioid medicine, whether intentional or not, is called an overdose. This can be very serious and may cause death.

  • Confusion or hallucinations
  • Slurred speech
  • Lips or fingernails are blue or purple
  • Poor coordination or balance
  • Unresponsive or unconscious
  • Heavy or unusual snoring
  • Difficulty breathing or no breathing
  • Very small pupils in the eyes

Your family, friends, and carers should know these signs so they can take immediate action.  If you think that you or someone else has taken too much of their opioid medicine, dial 999 immediately. Please see this UK Government information for further advice.

FAQ

What is Paramol?

It is a strong over the counter pain relief medication, used for pain severe pain associated with back, dental and period pains.

What are the ingredients of Paramol?

It contains paracetamol (500mg) and dihydrocodeine (7.46mg).

How does Paramol work?

It works in two ways. Although the exact mechanism of action of paracetamol is unknown, it is thought that it reduces the prostaglandins in the brain and spinal cord. Prostaglandins sensitise nerve endings, so less of them results in a lower perception of pain. Dihydrocodeine is an opioid, which acts on the same receptors as natural endorphins, thus blocking the transmission of pain signals.

How do I take Paramol?

Adults can take 1-2 tablets every 4-6 hours, up to a maximum of eight days.

How effective is Paramol?

It is one of the strongest pain killers in the UK without going to your doctor and is an effective pain relief medication.

How long can I take Paramol?

You should not take it for more than three days without a doctors consultation. This is because dihydrocodeine can be addictive, and lead to withdrawals when you stop.

Can you take codeine and Paramol?

No, you cannot take both of these products at the same time. It contains dihydrocodeine which is part of the opioid class of medication like codeine. You should only take ONE codeine like medication at one time.

Side Effects

Paramol side effects

The most common side effects of Paramol are feelings of drowsiness, constipation, nausea, headaches, dry mouth and blurred vision. Please read the patient information leaflet for a full list of side effects.

Reviews

Info Leaflet

Before taking any medicine, it is important to read the patient information leaflet.

Directions

How to take Paramol

Adults and children over 16 can: 

Take ONE or TWO tablets every four to six hours. DO not take more than 8 tablets in 24 hours and do not use for longer than 3 days. 

Between 12-15 years:

Take ONE tablet every four to six hours. Do not take more than 4 tablets in 24 hours. Do not use it for more than 3 days.

Do not use in those under 12 years old.

Paramol is in an easy to swallow caplet shape however, they may be broken and swallowed if necessary.

As the medicine contains codeine, use for longer than 3 days can cause codeine addiction.

Warnings

Warnings for Paramol

DO not use this medicine if you have experienced an allergic reaction to any of the listed ingredients or opioid medicines before. If you experience any breathing difficulty, swelling of the face/lips, severe skin reactions, or hives, seek medical attention immediately. 

Do not use Paramol if you are:

  • Pregnant or breastfeeding
  • Taking a MAOI antidepressant
  • Suffer from difficulty breathing
  • If you are a known super metaboliser of codeine.

Driving and using machinery

Dihydrocodeine can cause drowsiness in some patients. It is important that if you experience any blurred or double vision, hallucinations, convulsions, confusion, drowsiness, dizziness or sleepiness, that you do not operate any machinery.

Other Medicines and Paramol

Using Paramol at the same time as other medicines such as opioids, benzodiazepines, and other sedating medicines can cause breathing difficulties and sedation. You should not use this medicine with other sedating medicines without the prior approval of a health professional.

Ingredients

Paramol Tablets contain 500mg of the active ingredient paracetamol and 7.46mg of the active ingredient dihydrocodeine tartarate. 

The tablets are also made up of magnesium stearate, maize starch, povidone, hypromellose, titanium dioxide and macrogol 400.

Order within for guaranteed next day delivery options

Price Checker
Close
From £3.20
Quantity:
The variation selected is currently out of stock.
Item added to bag. Click here to view bag.
Please select a size from above to proceed.
There are NHS prescriptions in your basket. Please complete the order first or remove NHS prescriptions from the basket.